MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: scrub tech.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a nester platinum embolization microcoil for a thrombectomy.When the user attempted to deploy the coil, it became stuck in the catheter.The procedure was completed with a similar device.Upon initial inspection of the returned device on 20-apr-20201, it was noted that the coil was exiting the distal end of the catheter through a sideport.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative at the naadi healthcare manteca llc -tx facility, located in the city of manteca ca, informed cook of an incident involving an mwce-35-14-4-nester-01, nester platinum embolization microcoil, lot number 13479325.When the user attempted to deploy the coil, it became stuck in the catheter.The procedure was completed with a similar device.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection of the returned product, were conducted during the investigation.The mwce-35-14-4-nester-01 was returned in a used and damaged condition.The investigation confirmed a section of the embolization coil was exiting the distal end of a merit 5.0 fr catheter, through a sideport, resulting in coil elongation.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿nester® embolization coils and microcoils¿ [t_nec2_rev0], provides the following information to the user related to the reported failure mode: device description: "nester embolization coils (0.035¿ and 0.038¿) and 0.018¿ microcoils are made of platinum with spaced synthetic fibers, and are supplied preloaded in a loading cartridge.They are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter." warnings: "nester embolization coils and microcoils are not recommended for use with polyurethane catheters or catheters with sideports.If a catheter with sideports is used, the embolus may lodge in the sideport or pass inadvertently through it.If difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.¿ precautions: -¿if using a.018 inch micronester embolization coil, ensure that the delivery catheter has an internal diameter (id) between.018 and.025 inch.¿ instructions for use: ¿for.018 inch microcoils: 2.Push the loading cartridge completely into the delivery catheter.(fig.1) 3.Advance the luer lock connector fitting toward the catheter hub and lock into place.(fig.2) 4.Use the pusher stylet to load the nester embolization microcoil into the delivery catheter.(fig.3) note: the stylet must be pushed as far as possible into the loading cartridge to ensure proper loading.Remove the pusher stylet and loading cartridge.5.To obtain secure placement of the nester embolization microcoil, we recommend the use of the pusher stylet to push the microcoil further into the delivery catheter.(fig.4)¿ how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot found no related nonconformances.To date, a further search of our database records found this to be the only complaint received involving the reported lot number.There is objective evidence the dhr was fully executed, with no other related complaints being received from the field.Based on this information, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.Based on the evaluation of the returned device and a review of the dhr, cook has concluded the device was manufactured to current specification.Based on an examination of the returned device, it is likely the presence of the sideports contributed to the difficulty when deploying the coil.The ifu recommends not to use catheters having sideports when deploying this coil.Cook concluded the cause of failure was unintended use error, related to catheter choice.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11760238
Report Number1820334-2021-01270
Device Sequence Number3142720
Product Code KRD
UDI-Device Identifier00827002473522
UDI-Public(01)00827002473522(17)251109(10)13479325
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-4-NESTER-01
Device Lot Number13479325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown